Alert archive / South Carolina / Heat Advisories in 2011
Heat Advisory 7, NWS Columbia, SC
NWS Columbia, SC issued this heat advisory at Jul 20, 2011, 2:57 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jul 21, 2011, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2011, 2:57 PM EDT (18:57 UTC)
- In effect from
- Jul 21, 2011, 12:00 PM EDT
- Expired
- Jul 21, 2011, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 834 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686 WWUS72 KCAE 201857 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 257 PM EDT WED JUL 20 2011 GAZ065-077-SCZ015-016-021-022-027>031-035>038-041-202200- /O.NEW.KCAE.HT.Y.0007.110721T1600Z-110722T0000Z/ /O.CON.KCAE.HT.Y.0006.000000T0000Z-110720T2200Z/ RICHMOND-BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...HEPHZIBAH...WAYNESBORO...LANCASTER... ELGIN...CHERAW...PAGELAND...WINNSBORO...CAMDEN...LUGOFF... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 257 PM EDT WED JUL 20 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * LOCATIONS...MIDLANDS AND CENTRAL SAVANNAH RIVER AREA. * TEMPERATURES...IN THE UPPER 90S TO NEAR 100...WITH HEAT INDEX VALUES 105 OR HIGHER. * IMPACTS...HEAT STRESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ GAZ040-063-064-SCZ018-020-025-026-202200- /O.NEW.KCAE.HT.Y.0007.110721T1600Z-110722T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-MCCORMICK-NEWBERRY-EDGEFIELD-SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...MCCORMICK...NEWBERRY...EDGEFIELD...JOHNSTON...SALUDA... RIDGE SPRING 257 PM EDT WED JUL 20 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY. * LOCATIONS...MIDLANDS AND CENTRAL SAVANNAH RIVER AREA. * TEMPERATURES...IN THE UPPER 90S TO NEAR 100...WITH HEAT INDEX VALUES 105 OR HIGHER. * IMPACTS...HEAT STRESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
5 follow-up statements
724 WWUS72 KCAE 202144 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 544 PM EDT WED JUL 20 2011 GAZ065-077-SCZ015-016-021-022-027>031-035>038-041-211000- /O.EXP.KCAE.HT.Y.0006.000000T0000Z-110720T2200Z/ /O.CON.KCAE.HT.Y.0007.110721T1600Z-110722T0000Z/ RICHMOND-BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...HEPHZIBAH...WAYNESBORO...LANCASTER... ELGIN...CHERAW...PAGELAND...WINNSBORO...CAMDEN...LUGOFF... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 544 PM EDT WED JUL 20 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... ...HEAT ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... THE HEAT ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING. A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ GAZ040-063-064-SCZ018-020-025-026-211000- /O.CON.KCAE.HT.Y.0007.110721T1600Z-110722T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-MCCORMICK-NEWBERRY-EDGEFIELD-SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...MCCORMICK...NEWBERRY...EDGEFIELD...JOHNSTON...SALUDA... RIDGE SPRING 544 PM EDT WED JUL 20 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY. * LOCATIONS...MIDLANDS AND CENTRAL SAVANNAH RIVER AREA. * TEMPERATURES...IN THE MID 90S. * IMPACTS...HEAT STRESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
722 WWUS72 KCAE 210804 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 404 AM EDT THU JUL 21 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 220000- /O.CON.KCAE.HT.Y.0007.110721T1600Z-110722T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 404 AM EDT THU JUL 21 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. * LOCATIONS...MIDLANDS AND CENTRAL SAVANNAH RIVER AREA. * TEMPERATURES...AROUND 100. HEAT INDEX 105 TO 110 DEGREES. * IMPACTS...HEAT STRESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
339 WWUS72 KCAE 211511 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1111 AM EDT THU JUL 21 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 220000- /O.CON.KCAE.HT.Y.0007.110721T1600Z-110722T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 1111 AM EDT THU JUL 21 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...MIDLANDS AND CENTRAL SAVANNAH RIVER AREA. * TEMPERATURES...AROUND 100. HEAT INDEX 105 TO 110 DEGREES. * IMPACTS...HEAT STRESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
289 WWUS72 KCAE 211819 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 219 PM EDT THU JUL 21 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 220045- /O.NEW.KCAE.HT.Y.0008.110722T1600Z-110723T0000Z/ /O.CON.KCAE.HT.Y.0007.000000T0000Z-110722T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 219 PM EDT THU JUL 21 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...MIDLANDS AND CENTRAL SAVANNAH RIVER AREA. * TEMPERATURES...NEAR 100 DEGREES. HEAT INDEX 105 TO 110 DEGREES. * IMPACTS...HEAT STRESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
340 WWUS72 KCAE 220023 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 823 PM EDT THU JUL 21 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 220830- /O.EXP.KCAE.HT.Y.0007.000000T0000Z-110722T0000Z/ /O.CON.KCAE.HT.Y.0008.110722T1600Z-110723T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 823 PM EDT THU JUL 21 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... ...HEAT ADVISORY HAS EXPIRED FOR TODAY... THE HEAT ADVISORY FOR TODAY IS NO LONGER IN EFFECT. A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY. * LOCATIONS...MIDLANDS AND CENTRAL SAVANNAH RIVER AREA. * TEMPERATURES...NEAR 100 DEGREES. HEAT INDEX 105 TO 110 DEGREES. * IMPACTS...HEAT STRESS AND HAZARDOUS CONDITIONS FOR OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this heat advisory went out at Jul 20, 1:13 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 20, 1:13 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
113 PM EDT WED JUL 20 2011
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE OVER THE CENTRAL US WILL BUILD EAST
THROUGH THE WEEK THEN MOVE OFFSHORE DURING THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
HEAT INDICIES ABOVE 105 FOR ALL BUT THE WESTERN COUNTIES WITH AN
ADVISORY IN EFFECT UNTIL 6PM. RADAR AND SATPIX SHOW WIDELY
SCATTERED THUNDERSTORMS DEVELOPING OVER THE AREA THIS AFTERNOON.
WEAK TO MODERATE INSTABILITY WITH TEMPERATURES AROUND 100 DEGREES
SHOULD BE ENOUGH TO KEEP THUNDERSTORMS ACTIVITY GOING UNTIL LATE
THIS EVENING.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
UPPER HIGH TO WEAKEN SOME AND SHIFT EAST BUT REMAIN CENTERED TO OUR
NORTH. SREF POPS SUGGEST SLIGHTLY HIGHER POPS SO SCATTERED
CONVECTION EXPECTED DURING THE AFTERNOON AND EVENING. BOUNDARY
LAYER TEMPERATURES HIGHER THURSDAY AND FRIDAY...TEMPERATURES
AROUND 100 WITH HEAT INDEX VALUES AT LEAST 105 TO 110...SO
CONFIDENCE HIGH FOR HEAT ADVISORY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
OUR REGION APPEARS WILL REMAIN UNDER A WEAKNESS BETWEEN TWO HIGH
CENTERS FRIDAY INTO THE WEEKEND...WITH TROUGHINESS DEEPENING ALONG
THE EASTERN CONUS AND ATLANTIC COAST BY EARLY NEXT WEEK...WITH THE
APPEARANCE OF A FRONT COMING DOWN EARLY NEXT WEEK. SO...MAX TEMPS
WILL TRENDING DOWN SOME DURING THE LATTER PERIODS WITH POPS
TRENDING UP SOME...GENERALLY IN LINE WITH HPC AND GFS ENSEMBLE
MOS GUIDANCE.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
WITH LITTLE CHANGE IN THE WEATHER PATTERN INTO THE WEEKEND EXPECT
MOSTLY VFR CONDITIONS DURING THE DAY AND EARLY NIGHTTIME HOURS
WITH MVFR VSBYS DURING THE LATE NIGHT TO SHORTLY AFTER SUNRISE
HOURS. ISOLATED FIR VSBYS AROUND DAYBREAK IN THE CSRA ARE
POSSIBLE AS WELL. CAN ALSO EXPECTED MVFR CIGS MVFR/IFR VSBYS IN
CONVECTION. MOSTLY LIGHT SURFACE WINDS DURING THE AFTERNOON HOURS
THROUGH THE PERIOD WITH CALM WINDS OVERNIGHT.
EXTENDED AVIATION OUTLOOK...ASIDE FROM BRIEF IFR-MVFR CONDITIONS IN
LATE AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS...LITTLE
SIGNIFICANT WEATHER SHOULD IMPACT AVIATION INTERESTS THROUGH THE
PERIOD.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ015-016-021-
022-027>031-035>038-041.
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR GAZ065-077.
&&
SYNOPSIS...02
NEAR TERM...02
SHORT TERM...
LONG TERM...
AVIATION...02Hazardous weather outlook, Jul 20, 1:16 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 116 PM EDT WED JUL 20 2011 GAZ040-063-064-SCZ018-020-025-026-211730- LINCOLN-MCDUFFIE-COLUMBIA-MCCORMICK-NEWBERRY-EDGEFIELD-SALUDA- 116 PM EDT WED JUL 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...HEAT ADVISORY IN EFFECT UNTIL 6PM FOR ALL BUT THE WESTERN COUNTIES. INDICIES AROUND 105 THIS AFTEROON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ065-077-SCZ015-016-021-022-027>031-035>038-041-211730- RICHMOND-BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 116 PM EDT WED JUL 20 2011 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...HEAT ADVISORY IN EFFECT UNTIL 6PM FOR ALL BUT THE WESTERN COUNTIES. INDICIES AROUND 105 THIS AFTEROON. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:48 AM EDT | Heat Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 6 more | 7 hr |
Nearby
Heat Advisories in South Carolina, 2011Heat Advisories in Georgia, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.